Unipolar depression suddenly switches to hypomania in a patient who has just started taking venlafaxine. A case study [Acute stemmingsomslag naar hypomanie bij een pati�nte met een unipolaire depressie direct na starten van venlafaxine]

D.G.H. Krol, W.A. Nolen

Research output: Contribution to journalArticleAcademicpeer-review

1 Citation (Scopus)

Abstract

A woman with a recurrent episode of a depression that hitherto had been unipolar developed a hypomania the day after her treatment with paroxetine 20 mg/day was switched to venlafaxine 75 mg/day. The hypomanic symptoms subsided gradually as the dosage was reduced and the patient thereafter remained in a euthymic state while on venlafaxine at a dose of 18.75 mg/day. Three possible explanations are discussed for the patient's response: there was a pharmacokinetic interaction between paroxetine and venlafaxine, the patient had an idiosynaatic reaction to venlafaxine or venlafaxine inhibited the re-uptake of norepinephrin
Original languageDutch
Pages (from-to)405 - 408
JournalTijdschrift voor Psychiatrie
Volume48
Issue number5
Publication statusPublished - 2006

Cite this